Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 10, NWS Quad Cities, IA

December 2, 202213 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Dec 2, 2022, 2:52 AM CST for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Dec 2, 2022, 6:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 2:52 AM CST (08:52 UTC)
In effect from
Dec 2, 2022, 6:00 PM CST
Expired
Dec 3, 2022, 5:00 AM CST
In force
11 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2299 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
743 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS73 KDVN 020852
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
252 AM CST Fri Dec 2 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
021800-
/O.NEW.KDVN.WI.Y.0010.221203T0000Z-221203T0900Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
252 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 50
  mph expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and northeast Missouri.

* WHEN...From 6 PM this evening to 3 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel
  conditions, especially for high profile vehicles. Unsecured
  objects including holiday decorations may be blown around. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-021800-
/O.NEW.KDVN.WI.Y.0010.221203T0200Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
252 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST
SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 50
  mph expected.

* WHERE...Portions of north central, northwest and west central 
  Illinois and east central Iowa.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel
  conditions, especially for high profile vehicles. Unsecured
  objects including holiday decorations may be blown around. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Uttech
5 follow-up statements
288 
WWUS73 KDVN 021628
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1028 AM CST Fri Dec 2 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
030030-
/O.CON.KDVN.WI.Y.0010.221203T0000Z-221203T0900Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
1028 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and northeast Missouri.

* WHEN...From 6 PM this evening to 3 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-030030-
/O.CON.KDVN.WI.Y.0010.221203T0200Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
1028 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of north central, northwest and west central 
  Illinois and east central Iowa.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
428 
WWUS73 KDVN 022029
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
229 PM CST Fri Dec 2 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
030430-
/O.CON.KDVN.WI.Y.0010.221203T0000Z-221203T0900Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
229 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and northeast Missouri.

* WHEN...From 6 PM this evening to 3 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-030430-
/O.CON.KDVN.WI.Y.0010.221203T0200Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
229 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of north central, northwest and west central 
  Illinois and east central Iowa.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
712 
WWUS73 KDVN 030116
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
716 PM CST Fri Dec 2 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
030900-
/O.CON.KDVN.WI.Y.0010.000000T0000Z-221203T0900Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
716 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and northeast Missouri.

* WHEN...From 6 PM this evening to 3 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-030930-
/O.CON.KDVN.WI.Y.0010.221203T0200Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
716 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of north central, northwest and west central 
  Illinois and east central Iowa.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
862 
WWUS73 KDVN 030903
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
303 AM CST Sat Dec 3 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
031015-
/O.EXP.KDVN.WI.Y.0010.000000T0000Z-221203T0900Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
303 AM CST Sat Dec 3 2022

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

Wind gusts have fallen below 45 mph, so the Wind Advisory has 
been allowed to expire. Northwest winds of 15 to 25 mph with gusts
up to 35 mph will continue through the mid morning.

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-031100-
/O.CON.KDVN.WI.Y.0010.000000T0000Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
303 AM CST Sat Dec 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST EARLY THIS
MORNING...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of north central, northwest and west central 
  Illinois and east central Iowa.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...The strong winds will lead to difficult travel 
  conditions, especially for high profile vehicles. Unsecured 
  objects including holiday decorations may be blown around. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Uttech
529 
WWUS73 KDVN 031103
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
503 AM CST Sat Dec 3 2022

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-034-035-031215-
/O.EXP.KDVN.WI.Y.0010.000000T0000Z-221203T1100Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, Carthage, and Macomb
503 AM CST Sat Dec 3 2022

...WIND ADVISORY HAS EXPIRED...

Wind gusts have fallen below 45 mph, so the Wind Advisory has 
been allowed to expire. Northwest winds of 15 to 25 mph with gusts
up to 35 mph will continue through the mid morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 10:35 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 1, 10:35 PM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1035 PM CST Thu Dec 1 2022

...06Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 220 PM CST Thu Dec 1 2022

A quiet, cool afternoon was unfolding across all of eastern Iowa,
northwest Illinois and far northeast Missouri. Skies featured plenty
of sunshine for most, with patches of clouds found across southeast
Iowa and northeast Missouri. 18z surface analysis depicted broad
high pressure over southern Illinois and Indiana, with a warm front
stretching from western South Dakota into western Missouri.
Temperatures as of 200p ranged from 34 in Dubuque to 40 in the Quad
Cities.

Over the western CONUS, mid-level water vapor imagery depicted a
vigorous shortwave moving on to the coast. This shortwave will be
the driver of our weather over the next 24-36 hours.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 220 PM CST Thu Dec 1 2022

[Key Messages]

1) Mild and windy Friday afternoon with winds gusting near 40 MPH

2) Strong cold front Friday evening brings crashing temperatures and
very strong winds with gusts near 50 MPH Friday night

[Discussion]

The aforementioned shortwave will quickly move east over the next 12
hours, and is progged to be positioned over the eastern Rockies
Friday morning. Strong cyclonic vorticity advection and the
presence of a equatorial jet entrance region with increased
divergence will help surface low pressure develop and quickly
strengthen over eastern Wyoming Friday, with a quick trek up to the
Great Lakes by Friday evening. Accompanying this surface low will be
another strong cold front, which is progged to arrive across the
area Friday evening.

Ahead of the front, we will be seeing dry conditions with periods of
breezy to very gusty winds. Gusts around 25-30 MPH this afternoon
will subside briefly this evening as surface temps cool and cut off
the boundary layer, but are expected to quickly restrengthen by
Friday morning as temperatures warm. There is quite a bit of
uncertainty as to how gusty it will get Friday afternoon, as we
will be dealing with quite a bit of cloud cover and increasing low-
level stratus. This is likely to hamper mixing a bit, keeping us from
tapping into the 40-50 kt LLJ. Currently have around 30-40 MPH for
peak gusts tomorrow afternoon area-wide. If there is an area that
would have the best chance to see gusts near 45 MPH, it would be
along and south of Hwy 34 which will have better potential to tap
into the LLJ and where the core of winds aloft will be stronger.

Speaking of temperatures, it will be a tricky forecast with the
increasing cloud cover. Have lowered highs a few degrees in this
fcst, but still have highs ranging from the upper 40s along Hwy 20
to mid 50s from southeast Iowa to west central Illinois.

Despite the strong forcing with the cold front, precip chances
remain low as deeper moisture will be focused more towards the east
of the Mississippi River. Here, slight POPs have been maintained
from the previous forecast.

.LONG TERM...(Friday Night through Thursday)
Issued at 220 PM CST Thu Dec 1 2022

[Key Messages]

1) Cooler temperatures and mainly dry weather favored for the long
term

2) Only slight chances of precipitation mid next week

[Discussion]

Friday Night through Saturday Night...

The cold front will pass across the area with very strong winds and
CAA accompanying it. Forecast soundings continued to hint at mixing
to around 900 hPa, with a strong 50 kt 925-850 hPa jet just behind
the front. Maintained potential for winds to gust around 45-50 MPH
at times mid Friday evening through Saturday morning. Encourage
anyone with lose outdoor items, especially Christmas decorations,
to tied them down in preparation for the winds. Those driving on
north to south roads should also use caution. High confidence a
wind advisory will be likely Friday night.

Saturday will be an exact repeat of Wednesday with highs only
climbing into the 20s and 30s, with overnight lows in the teens to
low 20s. Wind chills will be in the teens during the daytime, and
will fall into the single digits Saturday night. High pressure will
keep us dry.

Sunday through Monday...

Southerly surface flow and zonal flow aloft will return to the area,
allowing temperatures to climb back to near normal values for early
December. Look for highs Sunday and Monday in the upper 30s to low
40s, with overnight lows in the upper teens to upper 20s. Skies will
feature increasing clouds Sunday night into Monday with increasing
moisture aloft and several weak shortwaves rotating over the area
around an upper level low across southern Canada.

Monday Night on...

Another cold front is progged to swing across the area Monday
evening, with potential to bring a chance of rain and snow showers
across the area. Confidence in this is low, as model trends have
been further south in latest runs. What is higher confidence, is a
return of much cooler weather heading into the middle of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1030 PM CST Thu Dec 1 2022

VFR conditions expected into mid morning Friday (15z) with LLWS due
to a strong LLJ. Winds will be gusty from a southerly direction
through Friday. By Friday PM anticipate lower clouds with MVFR
ceilings to develop as low level moisture increases ahead of an
approaching cold front. This could lead to some patchy drizzle if
ceilings drop below 2kft agl. A strong cold front will pass
through the terminals after 00z through 04z with LLWS possible
ahead of it. The followed by an abrupt wind shift to NW and a
period of gustiness that could top 40-45 kts. VFR conditions
should return to prominence within a few hours after the frontal
passage.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...McClure
Hazardous weather outlook, Dec 1, 2:48 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
248 PM CST Thu Dec 1 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-022100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
248 PM CST Thu Dec 1 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Strong south winds with gusts around 30 to 35 MPH will be possible
through this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong winds are expected Friday through Saturday morning. At this
time, the strongest winds, with gusts to up 50 mph are most likely
Friday night as another strong cold front moves through the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

PS

Nearby

Wind Advisories in Iowa, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.